Thunderstorm Wind, Henry
- When
- September 15, 3:45 PM CST
- Where
- Henry County, Headland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -85.350
A few trees were blown down in Headland.
An afternoon thunderstorm on the 15th downed a few trees in the Headland area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An afternoon thunderstorm on the 15th downed a few trees in the Headland area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 15, 12:40 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT MON SEP 15 2008 .SHORT TERM...(TONIGHT-WEDNESDAY NIGHT) UPPER HEIGHTS CONTINUE TO SLOWLY FALL AS AN UPPER TROUGH SHIFTS EAST OVER THE REGION. THE LATEST ANALYSIS SHOWED A COLD FRONT JUST WEST OF THE LOCAL FORECAST AREA EXTENDING SOUTHWEST FROM NORTHERN GEORGIA TO SOUTH-CENTRAL ALABAMA. REGIONAL OBSERVATIONS INDICATE DRIER AIR FOLLOWING THIS BOUNDARY WITH DEW POINTS IN THE MID TO LOWER 60S OVER CENTRAL AL AND SOUTHERN MS. HOWEVER...THIS FRONTAL BOUNDARY IS EXPECTED TO CONTINUE TO WEAKEN AND STALL ACROSS THE AREA AND EVENTUALLY DISSIPATE OVER THE NEXT FEW DAYS. THIS BOUNDARY WILL REMAIN THE FOCUS FOR SCATTERED SHOWERS AND STORMS OVER PORTIONS OF THE AREA THROUGH THE MID-WEEK PERIOD. THE BEST CHANCE FOR SHOWERS AND STORMS ON TUESDAY AND WEDNESDAY AFTERNOON WILL BE OVER THE EASTERN HALF OF THE CWA AS THE WEAK FRONT SLOWLY PROGRESSES EAST AND STALLS. && .LONG TERM...(THURSDAY THROUGH MONDAY) UNFORTUNATELY...FCST CONFIDENCE CONTINUES TO DECREASE OVER THE TIME FRAME FOR THE LATTER HALF OF THIS WEEK AND THE UPCOMING WEEKEND...AS THE 00 UTC RUN OF THE GFS IS NOW TRENDING TOWARDS A RATHER MOIST EASTERLY FLOW OFF THE ATLANTIC FOR OUR CWA WHICH WILL BE CAUGHT BETWEEN THE STRONG SFC RIDGE OVER NEW ENGLAND AND THE CANADIAN MARITIMES...AND A NEW SHORTWAVE WHICH IS PROGGED TO DIG SE INTO THE LOWER MS VALLEY BY SATURDAY AND SUNDAY. THIS IS A SIGNIFICANT DEPARTURE FROM LAST NIGHTS RUN WHICH KEPT THE BEST LOW TO MID LEVEL MOISTURE AND ISENTROPIC LIFT OFF TO OUR SOUTH IN THE GULF OF MEXICO...WHICH WOULD HAVE RESULTED IN PARTLY TO MOSTLY SUNNY SKIES AND SEASONABLE TEMPERATURES FOR MUCH OF OUR AREA. INTERESTINGLY...THIS SOLUTION IS STILL VERY SIMILAR TO THE 12 UTC ECMWF RUN WHICH DOES NOT SIGNIFICANTLY RETURN THE HIGHER MOISTURE LEVELS UNTIL SUNDAY. THEREFORE...BEFORE FULLY COMMITTING TO A SIGNIFICANT CHANGE IN OUR FCST...WOULD LIKE TO SEE EXACTLY HOW THE 00 UTC RUN OF THE ECMWF TRENDS. IN ANY EVENT...WE SHOULD EXPECT STRONGER EASTERLY FLOW TO DEVELOP ACROSS THE COASTAL WATERS ON FRIDAY INTO SUNDAY...WITH A PERIOD OF SCEC CONDITIONS NOT OUT OF THE QUESTION. FOR POPS...WILL STICK FAIRLY CLOSE TO CLIMO VALUES UNTIL BETTER MODEL TO MODEL AND RUN TO RUN CONSISTENCY IS OBSERVED. .AVIATION...SCATTERED TSRA WILL AFFECT KDHN...KABY...AND POSSIBLY KPFN THIS AFTERNOON. BRIEF PERIODS OF WIND GUSTS TO 25 KT AND IFR-MVFR VIS/CIGS WILL BE POSSIBLE IN THESE STORMS. ONLY A SLIGHT CHANCE OF TSRA IS FORECAST ELSEWHERE. MOST OF THE RAIN WILL END TONIGHT...FOLLOWED BY PREVAILING VFR CONDITIONS. HOWEVER...MVFR CIGS/VIS WILL DEVELOP AROUND DAWN AT KABY...KTLH...AND KDHN...AND IFR CONDITIONS AT KVLD. THERE IS SOME DISAGREEMENT IN THE LATEST NUMERICAL GUIDANCE ABOUT CIGS/VIS TUESDAY MORNING...AS THE SREF IS FORECASTING A GOOD CHANCE OF WIDESPREAD IFR CONDITIONS WHILE THE GFS MOS IS LESS PESSIMISTIC (PROBABLY DUE TO THE FROPA). WE LEANED MORE TOWARD THE GFS MOS...BUT THIS WILL HAVE TO BE MONITORED ON SUBSEQUENT SHIFTS AS THE SREF DOES HAVE SOME SKILL. && MARINE...A COLD FRONT WILL APPROACH AND MAY MAKE INTO THE MARINE AREA OVER THE NEXT DAY OR TWO. THE RAIN CHANCES WILL REMAIN UP AHEAD OF THIS BOUNDARY THROUGH THE MID-WEEK PERIOD. THE GRADIENT IS EXPECTED TO REMAIN VERY WEAK THROUGH THE FORECAST PERIOD...WHICH WILL RESULT IN LIGHT TO MODERATE WINDS AND LOW SEAS. HOWEVER...WINDS AND SEAS WILL BRIEFLY BECOME HIGHER IN AND AROUND SHOWERS AND STORMS. && .FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THROUGH THE NEXT SEVERAL DAYS. AS A RESULT...THERE ARE NO RED FLAG CONCERNS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 70 92 67 89 / 30 20 40 30 40 PANAMA CITY 87 72 87 72 88 / 40 30 20 10 20 DOTHAN 86 67 88 65 89 / 40 30 20 10 20 ALBANY 88 68 90 67 88 / 30 20 40 30 30 VALDOSTA 92 69 91 67 89 / 20 20 40 30 40 CROSS CITY 90 70 91 69 89 / 20 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SHORT TERM/MARINE...GIBBS AVIATION/FIRE WX/GRAPHICASTS...FOURNIER LONG TERM...GOULD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT MON SEP 15 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-160900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT MON SEP 15 2008 /404 AM CDT MON SEP 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK COLD FRONT WILL APPROACH THE REGION TODAY...REACHING THE WESTERN PORTION OF THE AREA THIS EVENING AND TONIGHT. ALONG AND AHEAD OF THIS FRONT THERE WILL BE THE POTENTIAL FOR WIDELY SCATTERED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS. A FEW OF THE STORMS MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...HOWEVER AT THIS TIME THE THREAT FOR SEVERE WEATHER IS LOW. THE LAST LINGERING SWELL FROM FORMER HURRICANE IKE WILL CONTINUE TO ARRIVE ALONG THE BEACHES OF THE FLORIDA PANHANDLE TODAY. THIS SWELL WILL KEEP THE RIP CURRENT RISK AT A MODERATE LEVEL FROM CAPE SAN BLAS WESTWARD...ESPECIALLY THROUGH THE EARLY AFTERNOON HOURS. THIS SWELL SHOULD FINALLY SUBSIDE ENOUGH BY TONIGHT FOR THE RIP CURRENT RISK TO FALL BACK TO LOW .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH WILL STALL IN THE VICINITY TUESDAY INTO WEDNESDAY KEEPING THE CHANCES FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. AGAIN WITH LIMITED DYNAMICS ASSOCIATED WITH THIS SYSTEM...THE THREAT FOR SEVERE WEATHER APPEARS LOW. TOWARD THE LATER PORTION OF THE WEEK...CONFIDENCE IS INCREASING THAT THE GRADIENT WILL TIGHTEN ENOUGH FOR MAINLY NOCTURNAL PERIODS OF CAUTIONARY EAST WINDS OVER THE MARINE AREA. THESE WINDS MAY DEVELOP AS EARLY AS THURSDAY NIGHT...BUT ARE MORE LIKELY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT MON SEP 15 2008 ALZ065-068-152115- COFFEE-GENEVA- 316 PM CDT MON SEP 15 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND WESTERN GENEVA COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 415 PM CDT AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ESTOTHEL...OR 18 MILES SOUTHWEST OF ELBA... MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... NEW BROCKTON BY 355 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM EDT MON SEP 15 2008 ALZ066-069-152200- DALE-HOUSTON- 401 PM CDT MON SEP 15 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE AND WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 500 PM CDT AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT RUCKER TO HARTFORD MOVING NORTHEAST AT 27 MPH. THESE STORMS WILL BE NEAR... NEWTON BY 420 PM CDT. PINCKARD BY 425 PM CDT. TAYLOR BY 435 PM CDT. DOTHAN BY 445 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in Headland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136137.